MAUDE Adverse Event Report: MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant

MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant
Model Number Mi1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inappropriate Device Stimulation of Tissue (4928)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user reports just sounds like beeping and noise with the ci.Testing in the booth revealed poor pure tone thresholds and no speech understanding.User has significant facial twitching on many channels.There is lip twitching at levels that the user describes as soft.Deactivating them made no difference with the sound.Re-implantation done on (b)(6) 2026.
 
Additional Manufacturer Narrative
Conclusion: according to the information received, the device was explanted due to the recipient not having good benefit from the implant system.A tip fold-over was observed, which might be related to the difficult insertion process at the implantation surgery, due to the recipient's difficult anatomical condition.Furthermore, a facial nerve stimulation was noticed.In addition during device investigation, the active electrode showed wire breakages likely caused by minute device mobility.Other damages found during investigation are most likely related due to removal surgery.This is a combined initial and final report.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL Elektromedizinische Geraete GmbH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43-(577)88
MDR Report Key50052389
Report Number9710014-2026-00675
Device Sequence Number13421855
Product Code MCM
UDI-Device Identifier09008737415440
UDI-Public(01)09008737415440
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMi1250 SYNCHRONY 2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale